Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 62, NWS Shreveport, LA

April 29, 2016McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Apr 29, 2016, 7:41 AM CDT for McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 7:41 AM CDT (12:41 UTC)
Expired
Apr 29, 2016, 7:45 PM CDT
In force
12 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 10:06 AM CDTFLASH FLOODBroken Bow, OKRD CLOSED NEAR THE INTERSECTION OF CURRENT AND HOUGH RD
Apr 29, 11:20 AM CDTFLASH FLOOD1 Ssw Broken Bow, OKWEST MEMORIAL ROAD IS FLOODED AND THE ROAD IS CLOSED AT THE BRIDGE.
Apr 29, 11:20 AM CDTFLASH FLOOD1 Sw Broken Bow, OKAIRPORT ROAD AT THE BRIDGE IS FLOODED AND THE ROAD CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 145 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.9
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

067 
WGUS54 KSHV 291241
FFWSHV
ARC061-081-133-OKC089-291645-
/O.NEW.KSHV.FF.W.0062.160429T1241Z-160429T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1145 AM CDT

* AT 738 AM CDT...DOPPLER RADAR INDICATED CONTINUED TRAINING OF
  STRONG THUNDERSTORMS ACROSS PORTIONS OF MCCURTAIN COUNTY OKLAHOMA
  INTO ADJACENT COUNTIES OF SOUTHWEST ARKANSAS. VERY HEAVY RAINFALL 
  HAS FALLEN FROM IDABEL TO NEAR EAGLETOWN OKLAHOMA...TO NEAR DEQUEEN...
  GILLHAM AND ATHENS ARKANSAS. AN ADDITIONAL TWO TO FOUR INCHES WILL BE
  POSSIBLE ACROSS THIS SAME GENERAL AREA THIS MORNING. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DE QUEEN...DIERKS...HORATIO...UMPIRE...IDABEL...BROKEN BOW...LOCKESBURG...
  GILLHAM...ATHENS...WRIGHT CITY...VALLIANT...MILLERTON...HAWORTH...GARVIN...
  OAK HILL...HOLLY CREEK...SHINEWELL...GOLDEN...LEBANON AND EAGLETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3446 9446 3445 9446 3419 9447 3419 9425
      3436 9425 3435 9394 3419 9392 3418 9388
      3366 9467 3369 9464 3369 9473 3377 9482
      3373 9482 3375 9487 3386 9497 3386 9504
      3389 9510 3392 9508 3394 9516 3405 9516

$$

13
2 follow-up statements
797 
WGUS74 KSHV 291438
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT FRI APR 29 2016

ARC061-081-133-OKC089-291645-
/O.CON.KSHV.FF.W.0062.000000T0000Z-160429T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITTLE RIVER AR-HOWARD AR-SEVIER AR-MCCURTAIN OK-
938 AM CDT FRI APR 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHWESTERN LITTLE RIVER...NORTHERN HOWARD...SEVIER AND MCCURTAIN
COUNTIES...

AT 936 AM CDT...GAUGE REPORTS INDICATED THUNDERSTORMS WERE PRODUCING
HEAVY RAIN OVER THE WARNED AREA.  DEQUEEN LAKE THROUGH 9 AM HAS
RECEIVED 5.52 INCHES OF RAIN WHILE BROKEN BOW LAKE HAS RECEIVED 4.36
INCHES OF RAINFALL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DE QUEEN...DIERKS...HORATIO...UMPIRE...IDABEL...BROKEN BOW...LOCKESBURG...
GILLHAM...ATHENS...WRIGHT CITY...VALLIANT...MILLERTON...HAWORTH...GARVIN...
OAK HILL...HOLLY CREEK...SHINEWELL...GOLDEN...LEBANON AND EAGLETOWN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3446 9446 3445 9446 3419 9447 3419 9425
      3436 9425 3435 9394 3419 9392 3418 9388
      3366 9467 3369 9464 3369 9473 3377 9482
      3373 9482 3375 9487 3386 9497 3386 9504
      3389 9510 3392 9508 3394 9516 3405 9516

$$

VIII.
568 
WGUS54 KSHV 291616
FFWSHV
ARC061-081-133-OKC089-TXC037-387-300045-
/O.EXT.KSHV.FF.W.0062.000000T0000Z-160430T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
  MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 745 PM CDT FRIDAY

* AT 1115 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY
  RAIN ACROSS THE WARNED AREA. FOUR TO EIGHT INCHES OF RAIN HAVE
  FALLEN. FLASH FLOODING IS ALREADY OCCURRING WITH EMERGENCY
  MANAGERMENT REPORTING FLOODED AND CLOSED ROADWAYS IN THE BROKEN
  BOW OKLAHOMA AREA.  BROKEN BOW LAKE HAS REPORTED 4.89 INCHES OF
  RAIN WITH HEAVY RAIN ONGOING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DE QUEEN...DIERKS...HORATIO...UMPIRE...IDABEL...BROKEN BOW...LOCKESBURG...
  GILLHAM...ATHENS...WRIGHT CITY...VALLIANT...MILLERTON...HAWORTH...GARVIN...
  OAK HILL...HOLLY CREEK...SHINEWELL...GOLDEN...LEBANON AND
  EAGLETOWN.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3446 9446 3445 9446 3419 9447 3419 9425
      3436 9425 3435 9394 3419 9392 3418 9388
      3366 9467 3369 9464 3369 9473 3377 9482
      3373 9482 3375 9487 3386 9497 3386 9504
      3389 9510 3392 9508 3394 9516 3405 9516

$$

VIII.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 6:49 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 29, 6:49 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 AM CDT FRI APR 29 2016

.AVIATION...
FOR THE 29/12Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
MAKE FOR A COMPLICATED FORECAST FOR THIS PERIOD. A WARM FRONT
THAT WAS LOCATED NEAR I-20 AT THE START OF THE PERIOD CONTINUES TO
LIFT NORTH ACROSS THE REGION. THIS HAS LED TO SCATTERED STRONG
THUNDERSTORMS NEAR AND AT KTXK OVER THE PAST SEVERAL
HOURS...GIVING WAY TO MVFR CONDITIONS. AT THE REST OF THE TAF
SITES...MVFR/IFR CONDITIONS HAVE PREVAILED DUE TO LOW CLOUDS.
EXPECT A MIX BAG TO CONTINUE THROUGH THE PERIOD...AS LOW CLOUDS
AND THUNDERSTORMS WILL MOVE IN AND OUT THE REGION. SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL. /20/

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT FRI APR 29 2016/

DISCUSSION...
COMPLICATED FCST TO SAY THE LEAST TODAY WITH A FLASH FLOOD AND
SEVERE WEATHER THREAT ACROSS PORTIONS OF OUR REGION. WITH STRONG/
SEVERE CONVECTION ALREADY ONGOING...WILL BE BRIEF WITH THIS
DISCUSSION.

CONVECTION THIS MORNING FIRING AS A RESULT OF A DISTURBANCE
EMBEDDED IN SOUTHWEST FLOW ALOFT ACROSS N TX INTO S OK. THIS
CONVECTION IS ELEVATED AND ORIENTED JUST NORTH OF A RETURNING
WARM FRONT AT THE SURFACE. A TIGHTENING PRESSURE GRADIENT ALONG
AND SOUTH OF THIS RETURNING WARM FRONT WILL RESULT IN INCREASING
WINDS TODAY THUS HAVE POSTED A LAKE WIND ADVISORY WITH THIS
PACKAGE ACROSS OUR SOUTHWEST HALF THROUGH 00Z THIS EVENING.
CONVECTION MAY BECOME MORE SFC BASED AS WE GO THROUGH THE MORNING/
DAYTIME HOURS WITH THE GREATEST THREAT AREA FOR SEVERE CONVECTION
JUST NORTH OF THE I-20 CORRIDOR OF NE TX AND N LA WHICH INCLUDES
THE NORTHERN THIRD OF NE TX...SE OK AND SW AR. ASSUMING THIS
CONVECTION BECOMES MORE NUMEROUS LATER THIS MORNING...THE FLASH
FLOOD THREAT SHOULD RAMP UP ACROSS THIS SAME REGION... BASICALLY
WHERE THE CURRENT FLASH FLOOD WATCH RESIDES. AM GETTING MORE
CONCERNED OF A SVR/HEAVY RAIN THREAT WHICH SHOULD FIRE UP
SOMEWHERE IN THE VICINITY OF THE I-35/I-45 CORRIDOR THIS AFTN IN
RESPONSE TO YET ANOTHER DISTURBANCE MOVING THIS WAY IN SOUTHWEST
FLOW ALOFT. MODELS ARE ALL POINTING AT THIS CONVECTION MOVING
RAPIDLY EAST NORTHEAST DURING THE LATE AFTERNOON...MOVING INTO OUR
REGION LATER THIS EVENING INTO THE OVERNIGHT HOURS. THIS
CONVECTION WILL LIKELY PRODUCE RAINFALL AMOUNTS OF 1-3 INCHES
WITH ISOLATED HIGHER AMOUNTS...BUT THE KEY POINT IS THAT IT WILL
BE MOVING WITH NO REAL TRAINING THREAT THAT I CAN SEE...HENCE THE
LACK OF ANY SLIGHT RISK OF EXCESSIVE RAINFALL PER WPC SOUTH OF THE
EXISTING AREA FURTHER NORTH. ALL THIS TO SAY WILL NOT BE MAKING
ANY CHANGES TO THE CURRENT FFA TODAY WITH THE OPTION BEING TO
EXPAND IT FURTHER SOUTH FOR TONIGHT IF A HEAVIER/TRAINING EVENT
BECOMES APPARENT. THAT WILL AVOID THE SEGMENTED FFA AREA CONFUSION
OF THE HEAVY RAIN THREAT NORTH TODAY...AND MORE WIDESPREAD
OVERNIGHT.

THE THREAT OF HEAVY RAIN/SEVERE WEATHER DOES NOT END FOR SATURDAY
BUT INSTEAD...SHIFTS EAST SLIGHTLY...ENCOMPASSING MORE OF S AR AND
N LA ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WHICH SHOULD BE
NEAR OR JUST EAST OF THE I-30 CORRIDOR SAT AFTN. WE WILL BE WORKED
OVER PRETTY WELL FROM LATE NIGHT/MORNING CONVECTION SO AFTERNOON
DESTABILIZATION WILL PLAY A BIG KEY TO THE SVR/HEAVY RAIN THREAT
DURING THE DAY SAT BEFORE TAPERING OFF SAT NIGHT.

MADE VERY LITTLE CHANGES TO SUNDAY THROUGH NEXT WEEK DUE TO TIME
RESTRAINTS GIVEN THE CURRENT CONVECTION. THANKS FOR THE
COORDINATION THIS MORNING FWD...JAN. PRELIMS TO FOLLOW.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  67  82  64 /  50  90  70  50
MLU  87  68  84  66 /  40  90  70  70
DEQ  76  64  82  56 /  90  90  40  20
TXK  82  66  82  60 /  80  90  50  30
ELD  82  67  80  63 /  80  90  70  50
TYR  86  67  84  61 /  70  90  50  20
GGG  86  67  82  62 /  60  90  50  30
LFK  90  68  82  66 /  30  90  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR ARZ050-051-059>061-070.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LAZ001-002-010-011-017-018.

OK...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR TXZ096-097-108>112-124>126-136>138-149>153-
     165>167.

     FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH SATURDAY
     MORNING FOR TXZ096-097.

&&

20
Hazardous weather outlook, Apr 29, 3:49 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CDT FRI APR 29 2016

ARZ050-051-059>061-070-OKZ077-TXZ096-097-291800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-
349 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES...
WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS.
IN ADDITION TO THE SEVERE WEATHER THREAT...THESE STORMS WILL
PRODUCE EXCESSIVE HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLASH FLOODING. THIS FLASH FLOOD THREAT WILL CONTINUE INTO THE
OVERNIGHT HOURS AS WELL AS AN UPPER LEVEL DISTURBANCE MOVES INTO
THE REGION FROM THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-291800-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-
WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
349 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES...
WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS...
MAINLY ALONG AND NORTH OF A LINE FROM LUFKIN TEXAS TO MONROE
LOUISIANA. THIS SEVERE WEATHER THREAT WILL CONTINUE AND TRANSITION
INTO A HEAVY RAINFALL EVENT LATER THIS EVENING INTO THE OVERNIGHT
HOURS ACROSS A LARGE PORTION OF THE REGION AS WELL AS AN UPPER
LEVEL DISTURBANCE MOVES INTO THE REGION FROM THE SOUTHWEST. A
FLASH FLOOD WATCH MAY BECOME NECESSARY FOR PORTIONS OF THE REGION
TONIGHT INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY
WITH A SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT ALONG AND
EAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS. THIS WILL INCLUDE MOST OF SOUTHWEST
ARKANSAS...ALL OF NORTHERN LOUISIANA AND THE EASTERN THIRD OF
NORTHEAST TEXAS. THIS THREAT WILL LIKELY COME TO AN END LATE
SATURDAY EVENING WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY INTO
TONIGHT...AND POSSIBLY AGAIN ON SATURDAY.

13

In the hours before

Local storm report, Apr 29, 5:19 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     HAIL             2 W WINTHROP            33.84N  94.39W
04/29/2016  E1.75 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

            SHERIFF REPORTS GOLFBALL SIZE HAIL IN THE CROSS ROADS
            COMMUNITY.

&&

EVENT NUMBER SHV1600405

20
Local storm report, Apr 29, 5:52 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     HAIL             3 N HOPE                33.71N  93.59W
04/29/2016  E0.88 INCH       HEMPSTEAD          AR   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED NORTH OF HOPE ALONG HWY. 195.

&&

EVENT NUMBER SHV1600406

13
Special weather statement, Apr 29, 6:03 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 AM CDT FRI APR 29 2016

OKZ077-291145-
MCCURTAIN OK-
603 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN COUNTY
UNTIL 645 AM CDT...

AT 603 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDABEL...OR 21 MILES NORTHEAST OF CLARKSVILLE...MOVING NORTHEAST AT 50
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...HAWORTH...GOODWATER...EAGLETOWN AND HARRIS.

LAT...LON 3415 9465 3400 9447 3399 9447 3369 9473
      3370 9475 3373 9475 3373 9478 3374 9479
      3374 9482 3375 9482 3380 9491
TIME...MOT...LOC 1103Z 215DEG 44KT 3381 9477

13
Local storm report, Apr 29, 6:17 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     HAIL             PRESCOTT                33.80N  93.39W
04/29/2016  E1.00 INCH       NEVADA             AR   PUBLIC

&&

EVENT NUMBER SHV1600407

13
Special weather statement, Apr 29, 6:34 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 AM CDT FRI APR 29 2016

ARZ061-291200-
NEVADA AR-
634 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 700
AM CDT...

AT 634 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSSTON...OR 10 MILES SOUTHEAST OF PRESCOTT...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSSTON...BLUFF CITY...WHITE OAK LAKE STATE PARK...CALE...LANEBURG...
MORRIS...MOUNT MORIAH AND READER.

LAT...LON 3380 9313 3378 9310 3360 9311 3356 9335
      3374 9341 3381 9314
TIME...MOT...LOC 1134Z 255DEG 35KT 3367 9330

13
Local storm report, Apr 29, 7:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     HAIL             2 SW HOOKS              33.45N  94.32W
04/29/2016  E1.00 INCH       BOWIE              TX   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED AT RED RIVER ARMY DEPT FIRE
            DEPT.

&&

EVENT NUMBER SHV1600408

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:36 AM CDTSevere Thunderstorm WarningSHVMcCurtain54 min
Apr 29, 2:43 AM CDTSpecial Weather StatementSHVMcCurtain47 min
Apr 29, 3:28 AM CDTSevere Thunderstorm WarningSHVMcCurtain62 min
Apr 29, 3:30 AM CDTSpecial Weather StatementSHVMcCurtain45 min
Apr 29, 4:02 AM CDTSevere Thunderstorm WarningSHVMcCurtain58 min
Apr 29, 5:02 AM CDTSpecial Weather StatementSHVMcCurtain43 min
Apr 29, 6:03 AM CDTSpecial Weather StatementSHVMcCurtain42 min
Apr 29, 8:36 AM CDTSpecial Weather StatementSHVMcCurtain54 min
Apr 29, 8:40 AM CDTSevere Thunderstorm WarningSHVMcCurtain50 min
Apr 29, 10:24 AM CDTSpecial Weather StatementSHVMcCurtain51 min
Apr 29, 2:39 PM CDTRiver Flood WarningSHVMcCurtain71 hr
Apr 29, 3:36 PM CDTSpecial Weather StatementSHVMcCurtain39 min
Apr 29, 4:21 PM CDTSpecial Weather StatementSHVMcCurtain39 min
Apr 29, 4:30 PM CDTSpecial Weather StatementSHVMcCurtain45 min
Apr 29, 5:09 PM CDTSpecial Weather StatementSHVMcCurtain51 min
Apr 29, 1:23 AM CDTSpecial Weather StatementSHVLittle River52 min
Apr 29, 2:28 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier62 min
Apr 29, 2:54 AM CDTSpecial Weather StatementSHVHoward51 min
Apr 29, 4:23 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier37 min
Apr 29, 5:00 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier60 min
Apr 29, 5:32 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada43 min
Apr 29, 5:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier63 min
Apr 29, 6:34 AM CDTSpecial Weather StatementSHVNevada26 min
Apr 29, 6:48 AM CDTSevere Thunderstorm WarningSHVNevada12 min
Apr 29, 9:29 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier31 min
Apr 29, 10:12 AM CDTSpecial Weather StatementSHVHoward, Sevier48 min
Apr 29, 10:23 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier12 hr
Apr 29, 11:20 AM CDTSpecial Weather StatementSHVLittle River40 min
Apr 29, 11:28 AM CDTSpecial Weather StatementSHVHoward32 min
Apr 29, 11:30 AM CDTSpecial Weather StatementSHVSevier45 min
Apr 29, 12:00 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier30 min
Apr 29, 1:15 PM CDTSpecial Weather StatementSHVSevier45 min
Apr 29, 5:23 PM CDTTornado WarningSHVLittle River37 min
Apr 29, 5:42 PM CDTTornado WarningSHVHempstead, Nevada48 min
Apr 29, 6:26 PM CDTTornado WarningSHVNevada15 min

Nearby

Flash Flood Warnings in Arkansas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.